Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 42, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Nov 28, 2011, 1:28 PM CST for 11 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2011, 1:28 PM CST (19:28 UTC)
- Expired
- Nov 28, 2011, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 26 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4341 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299 WWUS83 KGLD 281928 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1228 PM MST MON NOV 28 2011 COZ252>254-KSZ001>003-013>015-027>029-041-042-NEZ079>081-290000- /O.NEW.KGLD.FW.W.0042.111128T1928Z-111129T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- 1228 PM MST MON NOV 28 2011 /128 PM CST MON NOV 28 2011/ ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014...015...027...028...029...041... 042...079...080...081...252...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
037 WWUS83 KGLD 282357 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 457 PM MST MON NOV 28 2011 COZ252>254-KSZ001>003-013>015-027>029-041-042-NEZ079>081-290100- /O.EXP.KGLD.FW.W.0042.000000T0000Z-111129T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- 457 PM MST MON NOV 28 2011 /557 PM CST MON NOV 28 2011/ ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014...015...027...028...029...041... 042...079...080...081...252...253 AND 254... THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON. WINDS HAVE DECREASED AND LOW RELATIVE HUMIDITIES HAVE INCREASED ACROSS THE ENTIRE AREA. $$ BULLER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 28, 11:52 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Nov 28, 11:52 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1052 AM MST MON NOV 28 2011 .DISCUSSION... 236 AM MST MON NOV 28 2011 UPPER FLOW WILL BE NORTHWEST THROUGH TUESDAY NIGHT FOLLOWED BY A RIDGE WEDNESDAY. THE RIDGE WILL SHIFT EAST WEDNESDAY NIGHT BRINGING SOUTHWEST FLOW ACROSS THE CENTRAL PLAINS. A SURFACE TROUGH WILL BE OVER EASTERN COLORADO TODAY. THIS TROUGH WILL SHIFT EAST TONIGHT FOLLOWED BY HIGH PRESSURE. HIGH PRESSURE WILL PERSIST THROUGH TUESDAY NIGHT. ANOTHER TROUGH WILL MOVE INTO EASTERN COLORADO WEDNESDAY/WEDNESDAY NIGHT. POPS WILL BE NIL THROUGH WEDNESDAY DUE TO THE LACK OF FORCING AND MOISTURE. THERE IS A WEAK WAVE ADVERTISED TO COME THROUGH THE FLOW TONIGHT AND THE NAM INDICATES SOME H8-H7 MOISTURE BUT THERE APPEARS TO BE LITTLE OR NO FORCING. THE NEXT OPPORTUNITY FOR PRECIPITATION COMES WEDNESDAY NIGHT. THE MAIN FORCING WILL BE GENERALLY WEST OF THE FA WEDNESDAY NIGHT SO WILL KEEP A SLIGHT CHANCE IN THE FAR WESTERN PORTIONS OF THE EASTERN COLORADO ZONES FOR NOW. MAX TEMPERATURES TODAY WILL RISE TO NEAR 60. COOLER AIR WILL MOVE INTO THE REGION TONIGHT SO THAT HIGH TEMPERATURES TUESDAY WILL ONLY REACH INTO THE MID 40S. TEMPERATURES WILL REBOUND BACK INTO THE MID/UPPER 50S WEDNESDAY. MIN TEMPERATURES TONIGHT WILL FALL INTO THE LOWER 20S WITH SOME TEENS AND LOWER 20S TUESDAY NIGHT. CLOUDS WILL HELP HOLD UP LOW TEMPERATURES WEDNESDAY NIGHT. FS IN THE EXTENDED... PERIOD STARTS OUT WITH THE CWA UNDER A SPLIT FLOW PATTERN...WITH A CLOSED LOW OVER THE SOUTHWEST CONUS AND THE MAIN JET OVER THE NORTHERN CONUS. THIS PATTERN WILL PERSIST THROUGH SATURDAY UNTIL AN UPPER LEVEL TROUGH DROPS SOUTH FROM CANADA AND ABSORBS THE CLOSED LOW OVER THE SOUTHWEST CONUS INTO THE MAIN FLOW EAST OF THE CWA. CONFIDENCE FOR PRECIP. CHANCES FOR THURSDAY HIGHER THAN YESTERDAY AS THE MODELS ARE COMING INTO MUCH BETTER AGREEMENT WITH THE UPPER LEVEL FLOW AND THE TIMING OF THE COLD FRONT THROUGH THE CWA. CURRENT ANALYSIS PLACES THE BEST AREAS FOR PRECIP OVER EASTERN COLORADO WHERE THE BEST FORCING WILL BE. STILL LOOKS TO BE WINDY BEHIND THE COLD FRONT ON THURSDAY. MODELS SEEM TO BE TRENDING STRONGER WITH THE WINDS. DESPITE BETTER AGREEMENT WITH COLD FRONT TIMING ON SATURDAY CONFIDENCE IS STILL LOW IN REGARD TO PRECIP. CHANCES AS MODELS NOT SURE IF THERE WILL BE ANY MOISTURE TO WORK WITH. UPPER LEVEL FLOW IS ALSO NOT FAVORABLE FOR MUCH PRECIP. AS THE MAJORITY OF THE MOISTURE AND JET ENERGY WILL BE TO THE SOUTH DUE TO THE CLOSED LOW MERGING WITH THE UPPER LEVEL FLOW TO OUR EAST. BEST PRECIP. CHANCES LOOK TO BE OVER THE SOUTHEAST...CLOSEST TO THE MOISTURE AND JET ENERGY. TEMPERATURES FOR THE PERIOD WILL BE BELOW NORMAL EXCEPT FOR SATURDAY WHICH WILL BE NEAR NORMAL BEFORE THE COLD FRONT MOVES THROUGH. JTL && .AVIATION... 1050 AM MST MON NOV 28 2011 FOR THE 18Z TAF...VFR CONDITIONS SHOULD PREVAIL AT BOTH KGLD AND KMCK THROUGH THE EFFECTIVE PERIOD. NORTHWESTERLY WINDS HAVE BECOME GUSTY AT KGLD WITHIN THE PAST HOUR AND SHOULD DO SO AT KMCK IN THE NEXT HOUR OR TWO AS WELL. WINDS WILL EVENTUALLY BECOME NORTHERLY THIS AFTERNOON WITH GUSTS SUBSIDING SHORTLY AFTER 00Z. ANTICIPATE GENERALLY MID-LEVEL CLOUDS THOUGH GUIDANCE IS HINTING AT THE POTENTIAL FOR LOWER CLOUDS FOR KMCK BY AROUND 09Z. FOLTZ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Nov 28, 5:53 AM CST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 453 AM MST MON NOV 28 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291430- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 453 AM MST MON NOV 28 2011 /553 AM CST MON NOV 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR SOME LIGHT SNOW WEDNESDAY NIGHT AND THURSDAY AND AGAIN SATURDAY AND SATURDAY NIGHT. SNOW AMOUNTS SHOULD BE LIGHT BUT ROADS MAY BECOME SLICK IN SPOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. FS
Nearby
Red Flag Warnings in Kansas, 2011Red Flag Warnings in Nebraska, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.